MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLICKLINE SCISSORS INSERT

KARL STORZ SE & CO. KG CLICKLINE SCISSORS INSERT
Model Number 34310MS-D
Medical Device Problem Codes Break (1069); Material Fragmentation (1261); Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The broken fragment will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It was reported that the patient underwent laparoscopic hysterectomy, bilateral salpingo-oophorectomy, and sentinel lymph node staging on (b)(6) 2023.The procedure was uneventful.However, during a surveillance visit with the oncologist in march 2024, the patient noted persistent right sided pelvic discomfort since her (b)(6) 2023 surgery.The patient then had an mri on (b)(6) 2024, and a 3mm metallic object was identified in the left pelvis.There was no evidence of recurrent disease.Patient then underwent procedure to remove the fragment on (b)(6) 2024.The removed fragment was examined under dissection scope and appears consistent with surgical scissors that would have been used during laparoscopic procedure back in (b)(6) 2023.
 
Additional Manufacturer Narrative
The returned broken fragment was discarded by accident, and therefore cannot be sent to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
The broken fragment could not be returned to the legal manufacturer because the return shipment could not be located by the karl storz logistics center in the us.Therefore, an analysis was performed without the fragment based on the available pictures and information.The reporting facility had provided two pictures, showing the recovered fragment, and a photo of unbroken scissors with an assumed area from which the fragment had broken off.The facility believes that the fragment belongs to item 34310ms-d or 34310ma-d.Based on an analysis of the images and an evaluation of items 34310ms-d and 34310ma-d, the legal manufacturer concludes that this fragment does not belong to one of these devices.First, the grinding pattern does not match.One is transverse and the other grinding pattern is left.Second, the shape of the fragment in this position does not fit because the back of the scissors has a higher thickness (see attached figure 3), which means that a breakout pattern like this is not possible.Third, because it is a cutting instrument, the material is harder and therefore more susceptible to brittleness.This usually leads to a complete breakage of the instrument.Fourth, our records indicate there are no complaints about breakage in the distal area or similar cases.Therefore, the conclusion is that this fragment does not belong to article 34310ms-d or 34310md-d.This event is filed under internal complaint id (b)(4).

Brand Name
CLICKLINE SCISSORS INSERT
Common Device Name
SCISSORS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key19186678
Report Number9610617-2024-00118
Device Sequence Number7431233
Product Code GCJ
UDI-Device Identifier04048551336410
UDI-Public4048551336410
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number34310MS-D
Device Catalogue Number34310MS-D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer05/22/2024
06/19/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date06/13/2024
07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexFemale
Patient Weight27 KG